Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tampa Bay, FL

July 8, 2011Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 8, 2011, 11:21 AM EDT for Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 11:21 AM EDT (15:21 UTC)
Expired
Jul 8, 2011, 12:15 PM EDT
In force
54 min
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS82 KTBW 081521
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1121 AM EDT FRI JUL 8 2011

FLZ050-081615-
PINELLAS-
1121 AM EDT FRI JUL 8 2011

...TORRENTIAL RAINS WILL AFFECT PINELLAS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR REDINGTON SHORES...OR NEAR SEMINOLE...MOVING NORTHEAST 
AT 25 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND WILL 
AFFECT MADEIRA BEACH...SEMINOLE...INDIAN ROCKS BEACH AND 
BELLEAIR...UNTIL 1215 PM EDT. SOME LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL AS THE PONDING OF
WATER ON ROADWAYS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2804 8283 2806 8281 2805 8279 2809 8280
      2817 8274 2802 8264 2798 8268 2799 8264
      2797 8263 2796 8264 2795 8271 2792 8267
      2777 8278 2782 8284 2791 8286
TIME...MOT...LOC 1519Z 221DEG 21KT 2783 8284

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:15 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 9:15 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
915 AM EDT FRI JUL 8 2011

.DISCUSSION...
DEEP TROPICAL MOISTURE (PW 2.44"VIA 12Z RAOB DATA) CONTINUES TO BE
DRAW NORTH IN THE REGION THIS MORNING ON A MODERATE SOUTHERLY WIND
FLOW. THIS DEEP MOISTURE COMBINED WITH A WEAK AREA OF LOW PRESSURE
OVER THE SOUTH CENTRAL GULF OF MEXICO WITH A TROUGH AXIS EXTENDING
NORTHEAST ACROSS THE FLORIDA PANHANDLE...A DIVERGENT FLOW ALOFT AND
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO SUPPORT HIGH RAIN
CHANCES ACROSS THE FORECAST AREA THE REMAINDER OF TODAY...WITH SOME
ADDITIONAL LOCALLY HEAVY RAINS WHICH MAY CAUSE SOME MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY IN AREAS WHICH
RECEIVED HEAVY RAINFALL YESTERDAY. IN ADDITION TO THE RAIN WINDS
IN THE 25 TO 35 KNOT RANGE JUST OFF THE SURFACE VIA SOUNDING DATA
WILL LIKELY ALLOW FOR SOME STRONG WIND GUSTS IN THE VICINITY OF
ANY THUNDERSTORMS OR HEAVIER SHOWERS DURING THE DAY AS SOME OF
THESE WINDS MIX DOWN TO THE SURFACE. THE CURRENT FORECAST HAS A
GOOD HANDLE ON ALL OF THIS...SO NO MORNING UPDATE REQUIRED AT THIS
TIME.

&&

.AVIATION...
CLOUDY CONDITIONS WITH PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THE NEXT 24 HOURS. GENERALLY VFR TO MVFR CONDITIONS
WILL PREVAIL WITH CEILINGS AROUND 3000-4000FT...WITH RAIN AND
THUNDERSTORM AREAS BRINGING TEMPO MVFR TO IFR CONDITIONS.

&&

.MARINE...
TRENDS FROM C-MAN AND OFFSHORE BUOYS INDICATE THAT WIND AND SEAS
ARE SLOWLY INCREASING ACROSS THE GULF WATERS THIS MORNING AND GIVEN
THE STRONG WINDS OFF THE DECK DEPICTED BY RAOB DATA EXPECT TO SEE
SOUTH WINDS INCREASE INTO THE 15 TO 20 KNOT RANGE WITH SEA BUILDING
TO 3 TO 5 FEET THE REMAINDER OF TODAY. GIVEN THIS WILL ADD SMALL
CRAFT EXERCISE CAUTION HEADLINES TO ALL OF THE WATERS INCLUDING THE
TAMPA BAY IN THE MID MORNING UPDATE. WILL ALSO ADD WORDING FOR HIGHER
WINDS AND SEAS IN THE VICINITY OF THUNDERSTORMS. OTHER THAN THESE
MINOR TWEAKS...NO OTHER CHANGES EXPECTED AT THIS TIME.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

DISCUSSION/MARINE...57/MCMICHAEL
AVIATION...24/COLSON
Hazardous weather outlook, Jul 8, 4:12 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
412 AM EDT FRI JUL 8 2011

FLZ039-042-043-048>052-055>057-060>062-065-082015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
412 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THERE WILL ISOLATED THUNDERSTORMS THIS MORNING...BECOMING MORE
NUMEROUS ACROSS THE AREA THIS AFTERNOON. SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...VERY HEAVY RAINFALL IS POSSIBLE IN ALL
THUNDERSTORMS TODAY...WHICH WILL PRODUCE LOCALIZED FLOODING IN
LOW LYING AND POORLY DRAINED AREAS.

...RIP CURRENT IMPACT...
THERE IS A MODERATE RISK OF RIP CURRENTS ON AREA BEACHES TODAY.
THIS IS DUE TO STRONG SOUTHERLY WINDS.

...WIND AND SEA IMPACT...
A LOW PRESSURE AND TROPICAL WAVE LIFTING NORTH THROUGH THE GULF OF
MEXICO WILL BRING ELEVATED WINDS AND SEAS TO THE AREA WATERS TODAY.
WINDS WILL INCREASE TO 15 TO 20 KNOTS AND SEAS INTO THE 3 TO 5 FOOT
RANGE BY LATE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED STORMS WILL BE POSSIBLE EACH DAY. FREQUENT LIGHTNING AND
HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS FROM ALL STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JOHNSON

In the hours before

Special weather statement, Jul 8, 9:46 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
946 AM EDT FRI JUL 8 2011

FLZ050-051-055-081430-
MANATEE-PINELLAS-HILLSBOROUGH-
946 AM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HILLSBOROUGH...
SOUTHEASTERN PINELLAS AND NORTHWESTERN MANATEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED 12 MILES SOUTHWEST OF BRADENTON BEACH...OR 19 MILES WEST OF
BRADENTON...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT
BRADENTON BEACH...CORTEZ...HOLMES BEACH AND ANNA MARIA
ISLAND...UNTIL 1030 AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. OCCASIONAL LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2761 8276 2751 8270 2758 8261 2764 8265
      2761 8274 2768 8275 2770 8272 2769 8271
      2764 8271 2766 8268 2775 8268 2770 8263
      2768 8266 2764 8265 2761 8258 2764 8255
      2758 8248 2742 8268 2759 8277
TIME...MOT...LOC 1346Z 222DEG 18KT 2741 8284
Special weather statement, Jul 8, 10:45 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1045 AM EDT FRI JUL 8 2011

FLZ051-081530-
HILLSBOROUGH-
1045 AM EDT FRI JUL 8 2011

...TORRENTIAL RAINS WILL AFFECT HILLSBOROUGH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A CLUSTER OF SHOWERS
LOCATED ALONG A LINE EXTENDING FROM CARROLLWOOD TO RUSKIN...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LUTZ TO 14 MILES
NORTHEAST OF PALMETTO...MOVING EAST AT 25 MPH...WILL AFFECT WEST
PARK...TAMPA INTERNATIONAL AIRPORT...TAMPA...RUSKIN...SUN CITY
CENTER...RIVERVIEW...GIBSONTON...APOLLO BEACH...CARROLLWOOD...UNTIL
1130 AM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 17.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2813 8260 2816 8219 2772 8209 2766 8246
      2773 8248 2782 8239 2789 8241 2791 8244
      2790 8246 2792 8247 2786 8247 2784 8245
      2782 8247 2783 8251
TIME...MOT...LOC 1444Z 253DEG 22KT 2807 8247 2768 8236
Special weather statement, Jul 8, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1121 AM EDT FRI JUL 8 2011

FLZ050-081615-
PINELLAS-
1121 AM EDT FRI JUL 8 2011

...TORRENTIAL RAINS WILL AFFECT PINELLAS COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR REDINGTON SHORES...OR NEAR SEMINOLE...MOVING NORTHEAST
AT 25 MPH. THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND WILL
AFFECT MADEIRA BEACH...SEMINOLE...INDIAN ROCKS BEACH AND
BELLEAIR...UNTIL 1215 PM EDT. SOME LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL AS THE PONDING OF
WATER ON ROADWAYS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2804 8283 2806 8281 2805 8279 2809 8280
      2817 8274 2802 8264 2798 8268 2799 8264
      2797 8263 2796 8264 2795 8271 2792 8267
      2777 8278 2782 8284 2791 8286
TIME...MOT...LOC 1519Z 221DEG 21KT 2783 8284

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:49 AM EDTSpecial Marine WarningTBW56 min
Jul 8, 10:21 AM EDTAreal Flood AdvisoryTBWHillsborough54 min
Jul 8, 10:45 AM EDTSpecial Weather StatementTBWHillsborough45 min
Jul 8, 11:37 AM EDTAreal Flood AdvisoryTBWPinellas83 min
Jul 8, 12:11 PM EDTSpecial Weather StatementTBWPasco64 min
Jul 8, 12:20 PM EDTAreal Flood AdvisoryTBWHillsborough55 min
Jul 8, 1:19 PM EDTAreal Flood AdvisoryTBWHillsborough56 min
Jul 8, 3:11 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas94 min
Jul 8, 3:35 PM EDTSpecial Weather StatementTBWHillsborough55 min
Jul 8, 5:07 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Hernando, Hillsborough, Polk38 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.